Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest flow aloft was deepening across the eastern U.S. as trough deepened in the northeast U.S. and the ever present subtropical ridge amplified into the southern Plains. The unstable northwest flow, combined with daytime heating, allowed for isolated to scattered afternoon and evening thunderstorm development. One storm briefly became severe in White county of northeast Georgia producing damaging downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 12, 12:52 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 12, 12:52 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT SUN JUN 12 2011
.UPDATED...
/ISSUED 1024 AM EDT SUN JUN 12 2011/
CU IS BECOMING A BIT MORE ENHANCED OVER NORTH CENTRAL ALABAMA AND
THIS IS ALONG THE COLD FRONT. THIS FRONT STILL PROGGED TO MOVE
INTO THE CWA THIS AFTERNOON. THIS MORNING SOUNDINGS SHOW ABOUT THE
SAME INSTABILITY AS YESTERDAY. HOWEVER BY THIS TIME YESTERDAY
CONVECTION WAS ALREADY OCCURRING. LATEST RUC SHOWS CONVECTION
INITIATING ACROSS THE CWA BETWEEN 18Z AND 00Z WHILE THE HRRR SHOW
ISOLATED CONVECTION ACROSS THE CWA. DUE TO UNCERTAINTY WILL NOT
MAKE ANY CHANGES TO CURRENT FORECAST.
17
&&
.SHORT TERM /TODAY THROUGH TUESDAY/...
/ISSUED AT 302 AM EDT SUN JUN 12 2011/
AT THE SURFACE...TWO DISTINCT SURFACE TROUGHS EXIST OVER THE
EASTERN THIRD OF THE CONUS...THE MOST SUBSTANTIAL OF WHICH
EXTENDED FROM THE OHIO VALLEY THROUGH WESTERN TENNESSEE AND
ARKANSAS. WHILE NOT AS STRONG...LOCAL TROUGH AIDED IN THE
INITIATION OF CONVECTION THAT WAS MORE WIDESPREAD THAN MODELS HAD
INDICATED. THIS TROUGH HAS NOW SETTLED SOUTHWARD OVER SE GEORGIA
BUT CONDITIONS HAVE STABILIZED ENOUGH TO PRECLUDE ANY OVERNIGHT
STORMS WHICH HAD BEEN COMMONPLACE THE LAST FEW NIGHTS.
FOR TODAY...TROUGH OVER SE GA WILL NOT PROGRESS MUCH AND SHOULD BE
THE FOCUS FOR SCT STORMS BY EARLY AFTERNOON. FURTHER NORTH...WRF
MODEL AND THE GFS AND NAM12 ALL POINT TO MORE BENIGN CONDITIONS
FOR NORTH GA INCLUDING THE ATLANTA METRO WITH LESS THAN 20 POPS
ADVERTISED. GIVEN ACTIVITY NOTED UPSTREAM AND INSTABILITY AXIS
NOSING SOUTHWARD BY LATE AFTERNOON AS NOTED BY THE NAM12...NOT
READY TO BITE OFF ON LOWER POPS AND WILL GO 10 TO 20 PERCENT
HIGHER THAN GUIDANCE. COULD BE MORE OF A TIMING ISSUE WHERE THE
SOUTH GETS IT EARLY AND THE NORTH IS LATER IN THE DAY AS SECONDARY
TROUGH APPROACHES. STILL LOOKING AT THE POTENTIAL FOR STRONG
STORMS WITH ISOLATED SEVERE. INSTABILITY WILL BE LACKING FOR MORE
GREATER COVERAGE OF SEVERE STORMS BUT SLIGHTLY INCREASED FLOW
ALOFT WOULD ALLOW FOR MORE TILT IN STORMS...ADDING TO THE HAIL
THREAT IN THE MORE SUBSTANTIAL UPDRAFTS.
TROUGH SWINGS THROUGH MONDAY NIGHT BUT MODELS ARE NOT NEARLY AS
STRONG WITH PARENT HIGH OVER GREAT LAKES AS PREVIOUS RUNS AND MORE
MOISTURE LOOKS TO BE AVAILABLE AS WELL. MONDAY LOOKS AS THOUGH
INSTABILITY AXIS WILL HANG ON FOR SOUTHERN SECTIONS WITH LOW END
POPS THERE AND DRY TO THE NORTH. BY MONDAY EVENING
HOWEVER...EMBEDDED SHORTWAVE IN DEVELOPING NORTHWEST FLOW ALOFT
MOVES THROUGH. APPEARS THERE WILL BE JUST ENOUGH MOISTURE TO
WARRANT INCLUSION OF SLIGHT CHANCE TSRA FOR THE NORTHERN ZONES
THROUGH 06Z TUESDAY.
INDIVIDUAL SHORTWAVES IN MEAN LAYER FLOW WILL DICTATE THE STORM
CHANCES FOR THE REMAINDER OF THE SHORT TERM...THE TIMING OF WHICH
WILL BE PROBLEMATIC TO DEFINE. FOR NOW...WILL LEAN TOWARD CLIMO IN
THESE SITUATIONS WHICH SAYS LATE EVENING WILL BE THE PRIME TIME
FOR ACTIVITY AND MAINLY OVER THE NORTHERN AND EASTERN ZONES BASED
ON ORIENTATION OF MID LEVEL TROUGH.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
/ISSUED AT 302 AM EDT SUN JUN 12 2011/
MID LEVEL HIGH REMAINS PARKED OVER TEXAS WITH NORTHWEST FLOW
CONTINUING LOCALLY THROUGH MUCH OF THE EXTENDED PERIOD. TIMING OF
SHORTWAVES WILL CONTINUE TO BE DIFFICULT BUT WILL INDICATE LOW END
CHANCE POPS EACH AFTERNOON AND EVENING. DOES APPEAR BASED ON
PLACEMENT OF TROUGH...THE MID ATLANTIC WILL SEE THE BULK OF THE
ACTIVITY...BUT A CLOSE ENOUGH CALL HERE LOCALLY THAT SOME EVENINGS
WILL FEATURE STRONG TSRA COMPLEXES TRAVERSING THE NORTHERN AND
EASTERN ZONES.
23
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD...WITH POSSIBLE MVFR
VSBYS WITH AFTERNOON CONVECTION AND 8-12Z AT THE USUAL LOCATIONS.
TSTM DEVELOPMENT SHOULD BE MORE ISOLATED TODAY THAN
YESTERDAY...AND HAVE INDICATED CB IN THE TAFS FOR NOW. WILL NEED
TO AMEND TO TEMPO TS AS NECESSARY. WINDS EXPECTED TO REMAIN WNW
THROUGH THE PERIOD...BECOMING NEARLY CALM OVERNIGHT...AND PICKING
BACK UP TO 6-8KTS BY 14Z.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 98 68 97 68 / 30 10 5 10
ATLANTA 94 73 95 73 / 30 5 5 10
BLAIRSVILLE 86 63 85 63 / 30 10 5 20
CARTERSVILLE 93 65 96 64 / 30 10 5 10
COLUMBUS 99 73 99 73 / 40 20 10 10
GAINESVILLE 94 69 94 69 / 30 10 5 20
MACON 99 69 99 70 / 40 30 10 10
ROME 93 67 95 66 / 30 10 5 10
PEACHTREE CITY 96 66 96 66 / 30 10 5 10
VIDALIA 96 70 101 74 / 40 30 20 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31
Hazardous weather outlook, Jun 12, 10:28 AM EST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 AM EDT SUN JUN 12 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1128 AM EDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.
A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.
.SYNOPSIS...
HIGH PRESSURE ALOFT CONTINUED TO WEAKEN ACROSS THE AREA AS LOW
PRESSURE ALOFT DEEPENED ACROSS THE NORTHEAST U.S. A SERIES OF WEAK
DISTURBANCES WILL TRAVERSE THE AREA FROM THE NORTHWEST DURING THE
NEXT FEW DAYS. MEANWHILE...A WEAK SURFACE TROUGH...LOCATED ACROSS
CENTRAL GEORGIA...WILL DRIFT INTO SOUTH GEORGIA BY MONDAY.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE FREQUENT
CLOUD-TO-GROUND LIGHTNING. A FEW THUNDERSTORMS WILL BECOME STRONG
TO SEVERE AND PRODUCE STRONG WIND GUSTS AND QUARTER-SIZED HAIL.
THUNDERSTORMS WILL GENERALLY OCCUR BETWEEN 1 PM AND 10 PM EDT.
.DISCUSSION...
HIGH PRESSURE ALOFT CONTINUED TO WEAKEN ACROSS THE AREA AS THE
CENTER OF THE UPPER HIGH HAS MOVED BACK INTO TEXAS...WHILE AN
UPPER LOW DEEPENED ACROSS THE NORTHEAST U.S. CONSEQUENTLY...AN
INCREASINGLY ACTIVE NORTHWEST FLOW ALOFT WAS DEVELOPING ACROSS THE
REGION. WEAK DISTURBANCES WERE EMBEDDED WITHIN THE NORTHWEST FLOW
ALOFT. A SURFACE TROUGH LINGERED ACROSS CENTRAL GEORGIA FROM NEAR
COLUMBUS TO AUGUSTA...WITH SLIGHTLY DRIER NORTHWEST FLOW EVIDENT
BEHIND THIS BOUNDARY ACROSS NORTH GEORGIA. THIS BOUNDARY SHOULD
SERVE AS THE MAIN FOCUS FOR CONVECTION TODAY...BUT GIVEN THE FLOW
ALOFT AND NUMEROUS REMNANT OUTFLOW BOUNDARIES...ALONG WITH A
HOT...SEASONABLY MOIST AIRMASS...THUNDERSTORMS WILL BE POSSIBLE
ANYWHERE ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS.
MOST THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS...BUT A FEW MAY
BECOME MARGINALLY SEVERE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 12, 1:51 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT SUN JUN 12 2011
GAZ052-066-121915-
251 PM EDT SUN JUN 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP AND HEARD COUNTIES UNTIL 315 PM EDT...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARESVILLE...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP AND HEARD COUNTIES THROUGH 315 PM EDT. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3339 8528 3334 8498 3330 8496 3328 8496
3300 8519 3303 8523 3338 8529
TIME...MOT...LOC 1851Z 307DEG 8KT 3327 8526Special weather statement, Jun 12, 2:12 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT SUN JUN 12 2011
GAZ016-121945-
312 PM EDT SUN JUN 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WHITE COUNTY UNTIL 345 PM EDT...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HELEN...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHITE COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...
UNICOI STATE PARK...ANNA RUBY FALLS...ROBERTSTOWN...HELEN...SAUTEE...
CLEVELAND AND LEAF. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3472 8363 3468 8363 3465 8365 3463 8363
3460 8364 3456 8361 3454 8361 3452 8364
3463 8387 3478 8376
TIME...MOT...LOC 1912Z 312DEG 10KT 3467 8371Thunderstorm Wind, White
- When
- June 12, 2:12 PM EST to 2:20 PM EST
- Where
- White County, Helen to Sautee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.700, -83.720
The public reports that at least 10 trees were down and several power poles were either down or bent over through the central part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, June 12 to 13, 2011$485,000 · EF2 · 25 events
- Heat in Texas, June 12, 20111 death · 1 event
- Wildfire in New Mexico, June 12 to 28, 2011$2.5 million · 1 event
- Hail and Damaging Winds in Virginia, June 12, 2011$160,000 · 1.75 in hail · 14 events
- Wildfire in Louisiana, June 12 to 20, 2011$250,000 · 1 event
- Tornadoes and Hail in Pennsylvania, June 12, 2011$40,000 · EF1 · 10 events
- Hail and Damaging Winds in Wyoming, June 12, 2011$127,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 12, 2011$78,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Maryland, June 12, 2011$78,000 · EF0 · 16 events
- Hail and Damaging Winds in Georgia, June 12 to 17, 2011$52,000 · 1.75 in hail · 16 events
- Lightning Strike in Illinois, June 12, 2011$100,000 · 1 event
- Damaging Winds in Mississippi, June 12, 2011$73,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321931.